Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Took dexamethasone last month for skin problem, 1 month pregnant. Is the fetus at risk ?

Hi, My wife just dicovered that she is pregnant for ~1 month and during the last 1 month, she was taking 5 injections of allegic medicine called dexamethasone for she was having skin problem. Doctor did test her urine to make sure she is not pregnant when take the 1st 2 shots. However, by counting the period date, it was a safe period for us to have sex. Now she is pregnant and we are very sure that the medicine was in her body while the pregnancy took place. My question is, do you think dexamethasone post a high risk to the fetus formation that may affect the baby? What is your advise? Need your advise URGENTLY!! Thanks in advance, AAAAA
Asked On : Thu, 29 Nov 2012
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Hello, I would be happy to help you with your question.

The exposure risk was extremely early in the pregnancy and likely of no harm. At that point in the pregnancy, there is little circulation between the mother and the fetus. Talk with her OB/GYN about her concerns and ask for a targeted 20 week anatomy and growth ultrasound.

I hope this helps. Please ask using the Premium service if you would like more detail and a faster answer!!
Answered: Fri, 30 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor